Lamotrigine-induced lupus

P. Sarzi-Puttini, B. Panni, M. Cazzola, S. Muzzupappa, M. Turiel

Research output: Contribution to journalArticlepeer-review

Abstract

A 57-year-old woman was under treatment for epilepsy with lamotrigine 2 mg/kg/d since 1996. In April 1998 she was admitted to the Rheumatology Unit for arthralgias affecting the small joints of the hands, wrists and knees, erythematosus skin rash and myalgias. She referred a vascular abnormality at the hands exposed to cold, compatible with Raynaud's phenomenon. Serum antinuclear antibodies (ANA) were positive (1:320, speckled pattern); moreover, a positivity for anti-Ro/SSA was observed. Rheumatoid factor was negative, serum complement was normal. LAC and anticardiolipin antibodies were negative. Drug-related lupus diagnosis was made with resolution of symptoms and gradual normalisation of positivity of ANA and anti-Ro/SSA upon lamotrigine withdrawal. To our knowledge, this is the first case report of an association between lamotrigine and the onset of SLE (systemic lupus erythematosus).

Original languageEnglish
Pages (from-to)555-557
Number of pages3
JournalLupus
Volume9
Issue number7
Publication statusPublished - 2000

Keywords

  • Drug-induced SLE
  • Lamotrigine

ASJC Scopus subject areas

  • Rheumatology
  • Immunology

Fingerprint Dive into the research topics of 'Lamotrigine-induced lupus'. Together they form a unique fingerprint.

Cite this